Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Hand burning in injection area, knot at the top of wrist. Had anxiety attack, on IV. How long to heal ?

I had an anxiety attach about 6 months ago. I had an IV...volume was given and while she was giving my secound dose the blood pressure pump was going off in the same hand ...I asked if that was even legal. she jurked it off and my hand was burning in the injection area. I asked why she said she didn t know. Now I have a knot at the top of my rist and it looks like a piece of plastic under my skin. I can push on the knot and it make the plastic looking thing move. Sometime I have a lil pain in my rist and hand. and after she removed the IV it was so swollen and it hurt so bad for days. I was told it would get better but just how long will it take?
Asked On : Fri, 7 Dec 2012
Answers:  1 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
The thing you are describing appears to be a thrombus - a blood clot which had formed over the IV site. Generally the thrombus dissolves by self and doesn't need any medication. Sometimes, it takes 2-3 weeks as well but not generally 6 months. There are two things which are confusing. First why did you receive volumes when it was an anxiety attack and secondly BP apparatus should never be connected to the hand where the volume is going on. That was a mistake by the nurse or attending doctor. But believe me, a thrombus is never a serious thing and it can be best ignored and will resolve by self. You should be concerned about it only if it is painful or tender or skin above it develops redness.
Hope I am able to solve your concerns!
Answered: Sun, 16 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor